Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 73, NWS Cleveland, OH

November 13, 2008

NWS Cleveland, OH issued this small craft advisory at Nov 13, 2008, 1:50 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 1:50 PM EST (18:50 UTC)
Expired
Nov 13, 2008, 4:45 PM EST
In force
3 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 131850
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST THU NOV 13 2008

LEZ147>149-140300-
/O.NEW.KCLE.SC.Y.0073.081113T1850Z-081115T0600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
150 PM EST THU NOV 13 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. 

WINDS CONTINUE FROM THE SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS
ACROSS THE EASTERN HALF OF LAKE ERIE. THE WINDS WILL CONTINUE TO
CAUSE WAVES OF 3 TO 5 FEET IN THE NEARSHORE WATERS AWAY FROM THE
IMMEDIATE LAKE SHORE.

BOATERS VENTURING OUT TOWARD THE OPEN WATERS WILL ENCOUNTER HIGHER
WAVES THE FURTHER NORTH THEY TRAVEL.

THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
2 follow-up statements
000
WHUS71 KCLE 132005
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EST THU NOV 13 2008

LEZ147>149-140415-
/O.CON.KCLE.SC.Y.0073.000000T0000Z-081115T0600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
305 PM EST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

WINDS CONTINUE FROM THE SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS
ACROSS THE EASTERN HALF OF LAKE ERIE. THE WINDS WILL CONTINUE TO
CAUSE WAVES OF 3 TO 5 FEET IN THE NEARSHORE WATERS AWAY FROM THE
IMMEDIATE LAKE SHORE.

BOATERS VENTURING OUT TOWARD THE OPEN WATERS WILL ENCOUNTER
HIGHER WAVES THE FURTHER NORTH THEY TRAVEL.

THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
000
WHUS71 KCLE 132145
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EST THU NOV 13 2008

LEZ147>149-132245-
/O.CAN.KCLE.SC.Y.0073.000000T0000Z-081115T0600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
445 PM EST THU NOV 13 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND WAVES IN THE NEARSHORE WATERS ARE NOT EXPECTED TO
MEET SMALL CRAFT ADVISORY CRITERIA.

$$

KIELTYKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 12:32 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 13, 12:32 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1232 PM EST THU NOV 13 2008

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO EXIT EAST OF THE AREA
THIS AFTERNOON. A COLD FRONT OVER THE NORTHERN PLAINS WILL THEN
APPROACH THE AREA FROM THE NORTHWEST. A WAVE OF LOW PRESSURE WILL
DEVELOP ON THE FRONT AS IT CROSSES THE LOWER GREAT LAKES AND OHIO
VALLEY ON FRIDAY. THE LOW WILL DEEPEN AS IT MOVES ACROSS THE
EASTERN GREAT LAKES ON SATURDAY AND THE NORTHWEST FLOW OF COLDER
AIR WILL INCREASE ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORT WV ENERGY ALONG WITH ISENTROPIC UPGLIDE ARE EXITING NE OF
THE CWA...WITH LINGERING ISOLD- SCTD DZ/SHRA OVER THE EASTERN
THIRD OF THE CWA. AN OVC DECK WITH LOW CEILINGS ARE LINGERING
ACROSS PORTIONS OF THE CWA. OVC SKIES ARE BECOMING MORE BKN OVER
THE WRN CWA. WITH ABUNDANT SFC MOISTURE...AND TDS IN THE UPPER
40S...TEMPS ARE WARMING INTO THE LOW TO MID 50S ACROSS THE CWA.

THIS AFTERNOON...LINGERING DZ/SHRA WILL EXIT EWD AND OVC SKIES
WILL SLOWLY BECOME MORE BKN FROM THE WEST. WITH A RELATIVELY WARM
AIR MASS AND SRLY FLOW AHEAD OF THE APPROACHING COLD FRONT FROM
THE NW...TEMPS WILL WARM INTO THE MID TO UPPER 50S ACROSS THE CWA.
ADJUSTMENT TO GRIDS MADE TO ACCOUNT FOR LATEST TRENDS OF WARMER
TEMPS AND TDS...ALONG WITH A FASTER PROGRESSION OF THE EXITING
SHOWERS TO THE EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
VERY ACTIVE WEATHER PATTERN PROGGED THROUGH THE SHORT (AND LONG)
TERM FORECAST PERIOD. IMPRESSIVE TROUGH ALOFT PROGGED TO DEEPEN
FRIDAY INTO SATURDAY ACROSS THE WESTERN GREAT LAKES. COLD FRONT FROM
THE NORTHERN PLAINS WILL SLOW AS FLOW ALOFT BACKS AND ALL MODELS
AGREE ON A SURFACE WAVE DEVELOPING ON THE FRONT ACROSS THE LOWER
GREAT LAKES FRIDAY NIGHT INTO SATURDAY. MY FIRST IMPRESSION WAS THAT
FRIDAY MIGHT BE A DRY DAY BETWEEN SYSTEMS AND A MILD SOUTH FLOW BUT
JET ALOFT AND UPPER DIVERGENCE PROGGED TO INCREASE DURING THE DAY
AND TYPICALLY THIS WILL BRING DEVELOPMENT OF NEW SHOWERS. BETTER
CHANCE FOR SHOWERS ACROSS NW AND NORTH CENTRAL OHIO CLOSER TO THE
APPROACHING FRONT. CURRENT FORECAST MENTIONS THUNDER. WILL KEEP
THUNDER IN THE FORECAST FRIDAY ACROSS NW OHIO WHERE THE BETTER
DYNAMICS ARE AND THEN INCLUDE THUNDER IN THE FORECAST AT ALL SITES
FRIDAY NIGHT.

WARM ON FRIDAY. WILL USE GFS/MAV MAX TEMP GUIDANCE WHICH IS KIND OF
MIDDLE OF THE ROAD AND TAKES INTO ACCOUNT AN INCREASING CHANCE FOR
SHOWERS WHICH MAY KEEP TEMP FROM GETTING QUITE AS WARM AS IT COULD.

HARD TO BE OPTIMISTIC ABOUT SATURDAY. COLD FRONT WILL PUSH EAST OF
THE AREA. TEMPS WILL FALL ALL DAY AND WIND WILL BE GUSTY AS SURFACE
LOW DEEPENS ACROSS THE EASTERN GREAT LAKES. STEADIER RAIN WILL END
BUT SHOWERS WILL LIKELY REDEVELOP AS TROUGH ALOFT APPROACHES FROM
THE WEST. COULD BE SOME WET SNOW FLAKES MIXING IN AS COLD ADVECTION
CONTINUES BUT WILL KEEP FORECAST SIMPLE FOR NOW AND TRANSITION FROM
RAIN SHOWERS TO SNOW SHOWERS WITH THE SATURDAY NIGHT FORECAST.

PLENTY COLD ENOUGH FOR LAKE EFFECT/ENHANCED SNOW SATURDAY NIGHT INTO
SUNDAY. WITH UPPER TROUGH CROSSING THE AREA JUST ABOUT ANYONE COULD
SEE SNOW SHOWERS. FLOW PROGGED TO BECOME WNW SO MULTIPLE BAND LAKE
EFFECT SNOW WILL DEVELOP AND WILL LIKELY PUSH INLAND. I SUSPECT WE
WILL NEED AT LEAST A LAKE EFFECT SNOW ADVISORY...PERHAPS A
WARNING...SATURDAY NIGHT INTO SUNDAY. WIND PROGGED TO BACK TO THE
SOUTHWEST ON SUNDAY AHEAD OF THE NEXT COLD FRONT. LAKE EFFECT SNOW
WILL LIKELY SPREAD MORE ALONG THE EAST LAKESHORE AND EVENTUALLY HEAD
TOWARD BUFFALO SUNDAY NIGHT. CLOUDS SHOULD DOMINATE ELSEWHERE ON
SUNDAY WITH A FEW LINGERING SNOW SHOWERS/FLURRIES. TEMP GUIDANCE
LOOKS WARM ON SUNDAY AND WILL KEEP FORECAST HIGHS IN THE 30S.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL BE POSITIONED OVER SOUTHERN ONTARIO MONDAY MORNING
AND PROGGED TO DIVE SOUTHWARD ACROSS THE LOWER GREAT LAKES REGION BY
MONDAY AFTERNOON. NORTHWEST FLOW AT THE SURFACE AND ALOFT BEHIND
THIS WAVE SHOULD YIELD A GOOD SETUP FOR LAKE EFFECT
SNOW...MAINTAINED LIKELY POPS FOR THE SNOWBELT COUNTIES MONDAY NIGHT
AND TUESDAY. FLOW TURNS A BIT NORTHERLY AT TIMES DURING THE DAY
TUESDAY WITH A POSSIBLE HURON CONNECTION POSSIBLE...WILL BE
INTERESTING TO SEE HOW THIS WHOLE WAVE EVOLVES. BY WEDNESDAY HIGH
PRESSURE MOVES INTO THE OHIO VALLEY WITH RETURN FLOW SETTING UP
ACROSS THE ENTIRE FORECAST AREA. KEPT A DRY FORECAST IN PLACE FOR
WEDNESDAY BUT THIS WILL BE SHORT LIVED AS YET ANOTHER WAVE MOVES
THROUGH THE GREAT LAKES WEDNESDAY NIGHT.

TEMPS THROUGH THE MIDDLE OF NEXT WEEK CONTINUE TO LOOK ON THE COOL
SIDE...HARD TO IMAGINE TEMPS GETTING ANYWHERE NEAR NORMAL MONDAY
THROUGH WEDNESDAY...ESPECIALLY ON TUESDAY WHERE MID 30S MAY BE TOO
OPTIMISTIC. STAYED ON THE LOW SIDE OF GUIDANCE FOR HIGHS AND LOWS
NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS HAVE EXITED THE AREA...BUT WIDESPREAD MVFR CIG WILL LINGER
THROUGH THE REMAINDER OF THE AFTERNOON. LIKELY TO IMPROVE TO VFR
CONDTIONS LATE THIS EVENING...BEFORE MVFR BR/CIG DEVELOP TOWARD
DAYBREAK. CONDTIONS IMPROVING TO VFR BY LATE MORNING.

RAIN WITH THE CHANCE OF TSRA WILL MOVE INTO NW OH BY THIS TIME
TOMORROW AND MOVE ACROSS THE AREA FRIDAY AFTERNOON/EVENING AHEAD
OF AN APPROACHING COLD FRONT.

OUTLOOK...SECOND STRONGER FRONT WILL MOVE ACROSS THE AREA
SATURDAY. EXPECT RAIN CHANGING TO SNOW LATE SATURDAY WITH LAKE
EFFECT SNOW SETTING UP IN THE SNOWBELT EAST OF CLEVELAND BY
SUNDAY. WILL GET A BREAK LATE SUNDAY AS WINDS TURN TO THE
SOUTHWEST.  BUT LAKE EFFECT SNOW TO CONTINUE ON AND OFF THROUGH
TUESDAY AS AN ARCTIC FRONT MOVES ACROSS THE AREA MONDAY FOR A
SECOND REINFORCING SHOT OF COLD AIR AND SETTING UP MORE LAKE
EFFECT SNOW...MAINLY IN THE SNOWBELT EAST OF CLEVELAND.

&&

.MARINE...
SOUTHERLY WINDS BETWEEN 10-20 KNOTS WILL PREVAIL ON LAKE ERIE TODAY.
SHOULD CONTINUE TO SEE SOUTH/SOUTHWEST WINDS THROUGH FRIDAY AS WELL
HOWEVER A WAVE IS EXPECTED TO MOVE ACROSS THE LAKE EARLY SATURDAY.
THE EXACT TRACK OF THE WAVE IS UP FOR DEBATE...I BACKED WINDS A BIT
FRIDAY NIGHT OUT OF THE SOUTHEAST BUT QUICKLY BROUGHT THEM OUT OF
THE NORTHWEST SATURDAY AFTERNOON/EVENING. BUMPED UP SPEEDS TO 30
KNOTS...COULD VERY WELL SEE A PERIOD OF GALES SATURDAY NIGHT THROUGH
SUNDAY. WINDS WILL WEAKEN A BIT SUNDAY NIGHT BUT WILL PICK UP AGAIN
ON MONDAY AS ANOTHER WAVE CROSSES THE LAKE. NORTHWEST FLOW IN THE
15-25KT RANGE A SAFE BET WITH THIS SECONDARY WAVE...SHOULD PERSIST
INTO TUESDAY AS WELL.

IN TERMS OF HEADLINES...NOTHING TO BE ISSUED WITH THIS MORNINGS
ISSUANCE BUT I SUSPECT A SMALL CRAFT...IF NOT A GALE...WILL BE
NEEDED BY SATURDAY MORNING. SMALL CRAFT CONDITIONS WILL PERSIST
THROUGH THE WEEKEND AND LIKELY INTO THE MIDDLE OF NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LEINS
AVIATION...DJB
MARINE...LEINS
Hazardous weather outlook, Nov 13, 5:55 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
555 AM EST THU NOV 13 2008

OHZ012>014-089-PAZ001>003-141100-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
555 AM EST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY SATURDAY.
ACCUMULATING LAKE EFFECT SNOWS ARE LIKELY SATURDAY NIGHT AND
SUNDAY. LAKE EFFECT SNOW ADVISORIES OR WARNINGS MAY BE NEEDED.

ACCUMULATING LAKE EFFECT SNOW WILL REDEVELOP MONDAY NIGHT AND
TUESDAY AS A SECOND PUSH OF COLD AIR MOVES ACROSS THE LOWER GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ003-006>011-017>023-027>033-036>038-047-
141100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
555 AM EST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.